Heterotopic ossification due to neuromuscular blocking agent in adult respiratory distress syndrome. A case report


Zynnurodlu M., Karatap G. K. , Sepycy V.

European Journal of Physical and Rehabilitation Medicine, cilt.44, sa.1, ss.81-85, 2008 (SCI Expanded İndekslerine Giren Dergi) identifier identifier identifier

  • Yayın Türü: Makale / Tam Makale
  • Cilt numarası: 44 Konu: 1
  • Basım Tarihi: 2008
  • Dergi Adı: European Journal of Physical and Rehabilitation Medicine
  • Sayfa Sayıları: ss.81-85

Özet

Heterotopic ossification (HO) is the formation of mature bone in soft tissues, which can be seen either in cases of traumatic injury or nontraumatic conditions. HO is more commonly observed after a traumatic event, such as a spinal cord injury or head injury. Although less common, it can also be seen after nontraumatic neurological conditions, such as long term coma or neuromuscular blockade. Patients with adult respiratory distress syndrome (ARDS) are at risk of developing HO, due to a prolonged mechanical ventilation period and exposure to neuromuscular blocking agents. In this case report, the authors describe a 51-year-old woman with ARDS, whose HO developed after long-term sedation with neuromuscular blockade agents.